Remote Access Journal of the American Mathematical Society
Green Open Access

Journal of the American Mathematical Society

ISSN 1088-6834(online) ISSN 0894-0347(print)



Structure of measures in Lipschitz differentiability spaces

Author: David Bate
Journal: J. Amer. Math. Soc. 28 (2015), 421-482
MSC (2010): Primary 30L99; Secondary 49J52, 53C23
Published electronically: June 4, 2014
MathSciNet review: 3300699
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the equivalence of two seemingly very different ways of generalising Rademacher’s theorem to metric measure spaces. One such generalisation is based upon the notion of forming partial derivatives along a very rich structure of Lipschitz curves in a way analogous to the differentiability theory of Euclidean spaces. This approach to differentiability in this generality appears here for the first time and by examining this structure further, we naturally arrive to several descriptions of Lipschitz differentiability spaces.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2010): 30L99, 49J52, 53C23

Retrieve articles in all journals with MSC (2010): 30L99, 49J52, 53C23

Additional Information

David Bate
Affiliation: Department of Mathematics, Mathematics Institute, Zeeman Building, University of Warwick, Coventry, CV4 7AL, UK
Address at time of publication: Department of Mathematics, University of Chicago, 5734 S. University Avenue, Room 208C, Chicago, Illinois 60637

Received by editor(s): August 10, 2012
Received by editor(s) in revised form: February 6, 2014
Published electronically: June 4, 2014
Additional Notes: I would like to thank David Preiss for his dedicated reading of this manuscript and for our insightful conversations throughout my time as his student. I would also like to thank Guy C. David (UCLA) for spotting a technical error in the first version of Section 6. This work was supported by the EPSRC
Article copyright: © Copyright 2014 American Mathematical Society